MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000GSA
Medical Device Problem Codes Difficult to Insert (1316); Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Perforation (2513)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral procedure.Once the first guide sheath was positioned across the left atrium, the implant was inserted through the seals using the loader.Aspiration was attempted, but a significant amount of air appeared in the syringe and was already present in the heart.Aspiration was stopped, and the guide sheath was pulled back into the right atrium.Despite no further aspiration at that point, air continued to enter the heart.An atrial septal defect (asd) with a right to left shunt had been noted pre procedure, resulting in hypoxic blood passing into the left atrium.Air was present in the right atrium and right ventricle and crossed the septum into the left atrium.The patient developed ventricular tachycardia, with air identified in the coronaries.The physician alleviated the air burden by aspirating through a separate access/pigtail, and cardioversion was required.Once all air was removed and the patient was stable, the entire system was withdrawn, and a new guide sheath and implant were prepared.The right to left shunt/asd was treated with a closure device.The procedure was completed.Mr (mitral regurgitation) was reduced from severe to none/trace.
 
Additional Manufacturer Narrative
The complaint for inadequate aspiration, air remaining in device during insertion was confirmed.An evaluation of the returned device revealed no nonconformances related to the event.The device passed leak testing and exhibited no leaks during device preparation.A device history record review of the device lots in question revealed no nonconformances related to the event.An imaging evaluation was closed without review due to insufficient imaging provided.Potential root causes for the presence of air may include air from an alternative non-pascal device, omission of a flushing/de-airing step, or improper stopcock/syringe technique.However, a true root cause is unable to be determined.Additionally, the complaint for difficulty inserting device into transseptal puncture location was confirmed.Based on the information provided by the clinical specialist, patient factors contributed to the event.The patient had an atrial septal defect (asd) with a right-to-left shunt noted prior to the procedure.The proposed root cause is operational context in relation to patient conditions that contributed to the event.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event was identified.Since no edwards defect was identified, corrective or preventative actions are not required.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key24026432
Report Number2015691-2026-10317
Device Sequence Number15750996
Product Code NKM
UDI-Device Identifier00690103216967
UDI-Public(01)00690103216967(17)261022(11)251022
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20000GSA
Device Lot Number67116236
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale